Cat Health Questions? Ask a Cat Vet for Answers ASAP.
Hello, my name isXXXXX and I have over 20 years of experience as a veterinarian.
I am sorry to hear that Gabby seems agitated and is shaking his back legs after his veterinary appointment and vaccines today.
It is possible that he is having a mild reaction to the vaccines. These sorts of reactions can make him feel itchy, especially his paws and face, and can sometimes lead to vomiting, diarrhea, facial swelling and hives.
I recommend giving him an antihistamine to control allergic symptoms for at least 72 hours. You can try:1) Benadryl (diphenhydramine only, the combination products with decongestants and acetaminophen are toxic to cats) at 1mg per pound every 8 hours. That's a halfof 25mg tablet every 8 hours for a cat that is 8 to 15 pounds.
2) Chlorpheniramine at 4mg twice daily.
Be aware that antihistamines can cause drowsiness or hyperactivity which should resolve with continued use.He should be much more comfortable in about 2 to 3 hours.
If he begins vomiting or has diarrhea, has any difficulty breathing or facial swelling it is time to have him seen on an emergency basis for a steroid injection.
You should report this reaction to his veterinarian. It should be noted on his permanent record and the manufacturer should be informed.
In the future he should only be given one vaccine at a time and they may wish to pretreat him with anti-histamines or steroids when he is vaccinated as a precaution to prevent such reactions.
Please let me know if you have any further questions.